Chapter 30 Management of Patients with Complications from Heart Disease

$2.50

Pay And Download The Complete Chapter Questions And Answers

Chapter 30  Management of Patients with Complications from Heart Disease

 

 

Complete Chapter Questions And Answers
 

Sample Questions

 

Multiple Choice

1. The nurse notes that a patient has developed a cough productive for mucoid sputum, is short of breath, has cyanotic hands, and has noisy, moist-sounding, rapid breathing. These symptoms indicate:
A) Pericarditis

B) Heart failure
C) Pulmonary edema
D) Right ventricular hypertrophy

Ans: C
Chapter: 30
Client Needs: D-4
Cognitive Level: Application
Difficulty: Moderate
Integrated Process: Nursing Process Objective: 4
Page and Header: 839, Pulmonary Edema

Feedback: As a result of decreased cerebral oxygenation, the patient becomes increasingly restless and anxious. Along with a sudden onset of breathlessness and a sense of suffocation, the patient’s hands become cold and moist, the nail beds become cyanotic (bluish), and the skin turns

ashen (gray). The pulse is weak and rapid, and the neck veins are distended. Incessant coughing may occur, producing increasing quantities of foamy sputum. As pulmonary edema progresses, the patient’s anxiety and restlessness increase; the patient becomes confused, then stuporous. Breathing is rapid, noisy, and moist-sounding. The symptoms described in the scenario are not those of pericarditis, heart failure, or right ventricular hypertrophy. Therefore options A, B and D are incorrect.

2. The nursing instructor is teaching a pre-nursing pathophysiology class. The instructor is discussing heart failure. What assessment data, collected by the nurse, indicate an increase in a patient’s risk for heart failure (HF)?
A) Lasix 20 mg/day

B) Potassium level of 5.7 mEq/L C) African-American man
D) Age of 65 years or older

Ans: D
Chapter: 30
Client Needs: D-3
Cognitive Level: Analysis
Difficulty: Easy
Integrated Process: Nursing Process Objective: 2
Page and Header: 825, Chronic Heart Failure

Feedback: HF is the most common reason for hospitalization of people older than 65 years of age and is the second most common reason for visits to a physician’s office. A potassium level of 5.7 mEq/L does not indicate an increased risk for HF. The fact that the patient takes lasix 20 mg/day does not indicate an increased risk for HF. The fact that a patient is an African-American man does not indicate an increased risk for HF.

3. You are working as a triage nurse in the emergency department (ED). A patient with heart failure has presented to the ED. In reviewing the patient’s past medical history, what is the primary cause of the patient’s heart failure?
A) Type I diabetes

B) Arteriosclerosis
C) Atherosclerosis
D) Pulmonary congestion

Ans: C Chapter: 30

Client Needs: D-4
Cognitive Level: Knowledge
Difficulty: Moderate
Integrated Process: Nursing Process Objective: 1
Page and Header: 827, Chronic Heart Failure

Feedback: Atherosclerosis of the coronary arteries is the primary cause of heart failure. Therefore options A, B, and D are incorrect.

4. Which assessment would be most appropriate for a patient who is receiving a loop diuretic for heart failure?
A) Monitor liver function studies.
B) Monitor for hypotension.

C) Encourage the patient to spend time outdoors to aid in vitamin D absorption. D) Restrict the intake of potassium.

Ans: B
Chapter: 30
Client Needs: D-2
Cognitive Level: Application
Difficulty: Moderate
Integrated Process: Nursing Process Objective: 1
Page and Header: 837, Chronic Heart Failure

Feedback: Diuretic therapy increases urine output and decreases blood volume, which places the patient at risk of hypotension. Patients are at risk of losing potassium with loop diuretic therapy and need to continue with potassium in their diet. Monitoring liver function studies and encouraging the patient to spend time outdoors to aid in the absorption of vitamin D would not be assessment parameters for a patient receiving a loop diuretic for heart failure.

5. You are assessing a patient suspected of having right-sided heart failure. What assessment finding may indicate right-sided heart failure?
A) Pulmonary edema
B) Distended neck veins

C) Dry cough D) Orthopnea

Ans: B

Chapter: 30
Client Needs: D-4
Cognitive Level: Analysis
Difficulty: Moderate
Integrated Process: Nursing Process Objective: 2
Page and Header: 829, Chronic Heart Failure

Feedback: Right-sided heart failure may manifest by distended neck veins, dependent edema, hepatomegaly, weight gain, ascites, anorexia, nausea, nocturia, and weakness.

There are no reviews yet.

Add a review

Be the first to review “Chapter 30 Management of Patients with Complications from Heart Disease”

Your email address will not be published. Required fields are marked *

Category: Tag:
Updating…
  • No products in the cart.